MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G32033
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k182980 the zib6-125-5.0-60 device of lot number c1662695 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 23rd april 2021.On evaluation of the device a kink was observed approximately 69.0cm from the white connector cap long the outer sheath.A second kink was observed at approximately 102.5cm from the white connector cap along the outer sheath.The device flushed as expected and a 0.035¿ wireguide passed as expected.The red safety lock was removed in the lab and the stent deployed with slight resistance.No damage was observed on the stent.Prior to distribution zib6-125-5.0-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for zib6-125-5.0-60 of lot number c1662695 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has or has not previously occurred with the current lot number.Based on the information available to date, there is or there is no evidence to suggest that there are any manufacturing issues associated with lot number c1662695.It should be noted that the instructions for use states the following: intended use the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.There is evidence to suggest the user did not follow the ifu.According to the customers testimony, the intended target location for this device was the left popliteal artery.A definitive root cause of off label use was identified from the available information as the user did not follow the instructions for use.Zib6-125-5.0-60 devices are intended for use in the biliary tree.Information provided by the customer reveals that the target location for this device was the left popliteal artery.It is not possible to state how the device will perform when used outside of its validated state.It is possible that use in a location other than specified within the ifu contributed to the non-deployment of the stent.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Zib6-125-5.0-60 devices are intended for use in the biliary tree.Information provided by the customer reveals that the target location for this device was the left popliteal artery.It is not possible to state how the device will perform when used outside of its validated state.It is possible that use in a location other than specified within the ifu contributed to the non-deployment of the stent.The following has been answered via phone call.(b)(6) 17feb2021 did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no the following has been answered via phone call- (b)(6) 17feb2021 general questions for complaint occurring during use, request the following: where was the access site? right common femoral what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.Calcified what was the target location for the stent? left popliteal artery ¿ was the target location severely calcified or tortuous? calcified was the device flushed prior to use? yes were there any difficulties deploying the stent? yes was the stent fully deployed before removing the delivery system from the patient? no what other devices were used in the procedure? another stent and a tuormatics laser was used ¿ please provide manufacturer, model, brand, and size if possible.Were any additional procedures necessary as a result of this event? no can any photos, images, or reports of the procedure or device be provided? no the following has been requested- (b)(6) 04mar2021, (b)(6) 30mar2021, (b)(6) 07apr2021 was this a primary procedure or a recurrent procedure? n/a, primary, recurrent if this was a recurrent procedure, what procedure had been performed previously? ptcd, ercp, other if other, please specify.Was a stent previously placed during previous procedures? n/a, yes, no.If there was a stent already in place, was the complaint stent placed in the stent that was already in situ? n/a, yes, no.Was the device used percutaneously? n/a, yes, no.Details of access sheath used (name, fr size, length)?.Details of the wire guide used (name, diameter, hydrophyllic)? if altered please indicate the procedure type (e.G.Cholodochojejunostomy).Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.How did the physician deal with the resistance encountered?.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.Was the delivery system damaged/kinked/twisted before or during the procedure? n/a, yes, no.If yes, please specify: damaged, kinked, twisted.Please specify when this occurred: ___________________.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.Did the tip of the delivery system cross the target location? n/a, yes, no.Was the handle pulled towards the hub during deployment? n/a, yes, no.Was the delivery system pushed during deployment? n/a, yes, no.Were any other defects (other than the complaint issue) observed on the delivery system (e.G.Kinks) prior to return? n/a, yes, no.If yes, please specify what additional defect(s) were observed and where on the device this was observed:.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11862933
Report Number3001845648-2021-00410
Device Sequence Number3790006
Product Code FGE
UDI-Device Identifier10827002320335
UDI-Public(01)10827002320335(17)221029(10)C1662695
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberG32033
Device Catalogue NumberZIB6-125-5.0-60
Device Lot NumberC1662695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR